MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) TACTILE AWL; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) TACTILE AWL; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 9734435
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information not provided due to (b)(6) patient privacy regulations.No parts were replaced.No parts were received by manufacturer for evaluation.
 
Event or Problem Description
A medtronic representative reported that during a spinal fusion procedure the tip of the instrument was found bent when the instrument was removed from pedicle during a posterior instrumented fusion.There was no impact on patient.Delay to surgery was less than 1 hour.
 
Additional Manufacturer Narrative
The tactile instrument was returned to the manufacturer for analysis.Analysis found that the tip of the tactile probe was bent.Analysis found that the reported event was related to a physical damage issue.The hardware investigation found that the reported event was related to a hardware issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.

Brand Name
TACTILE AWL
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6670201
Report Number1723170-2017-02676
Device Sequence Number11193408
Product Code OLO
UDI-Device Identifier00613994759610
UDI-Public00613994759610
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K124004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 05/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9734435
Device Lot Number160112
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2018
Initial Date Received by Manufacturer 05/31/2017
Supplement Date Received by Manufacturer04/30/2018
Initial Report FDA Received Date06/27/2017
Supplement Report FDA Received Date05/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1